MHPX1 -...

Info iconThis preview shows pages 1–2. Sign up to view the full content.

View Full Document Right Arrow Icon
A 34 year old man returns to the clinic after a month’s use of Prozac. The nurse questions as to how he has been doing.  He replies “I’m not taking any more Prozac.” He appears anxious and avoids direct eye contact.   ~ Probably experiencing  sexual side effects A 35 year old woman is started on lithium carbonate to manage her mood swings. She will be hospitalized for at least two  weeks. She complains about the phlebotomist taking so many blood samples….  ~ When initially started it is important to  monitor blood levels of this medication often A 40 year old client diagnosed with schizophrenia is exhibiting muscle rigidity, fever, and confusion. The nurse assesses  that these may be symptoms of:  ~ Neuropathic malignant syndrome A 75 year old client on your unit has been receiving Valium (diazepam) 5 mg po q4h. At 1 am the nursing assistant  informs you that the client is very hard to arouse and his respirations are 8 and shallow…. . ~ Romazicon (Flumazenil) A client has been diagnosed with memory dysfunction associated with Alzheimer disease. The nurse determines that  damage to the client’s brains includes deterioration of temporal lobe structures and nerves of the:  ~ Hippocampus A client has threatened to kill his wife and it is not anticipated that this crisis will resolve itself…  ~ Stabilize acute  symptoms A client hospitalized with depression tells the nurse , “I don’t want to take the medication because I’m afraid I’ll become  suicidal”…  ~ Have you ever thought about hurting yourself A client in the hall seems to be talking to herself. Which is the nurse’s best approach?  ~ “It looks like your lips are moving.  Can you tell me what you are talking about?” A client is prescribed medication for a psychiatric disorder. After 3 days, the client has been constipated …. ~ You need  to eat more fruits and vegetables and drink more water A client prescribed clozapine (Clozaril) for a psychiatric disorder. The nurse should instruct the client that:   ~ You may  experience noticeable weight gain while taking this medication. A client who has been taking clozapine (Clozaril) for 6 weeks visits the clinic complaining of fever, sore throat, and mouth  sores. The nurse contacts the client’s physician as these symptoms are indicative of:  ~ Agranulocytosis A client who is usually talkative does not respond to the nurses’ comments…  ~ You seem quiet is something bothering  you. A client, who has been diagnosed with major depression is now ready for discharge form the behavioral medicine unit…
Background image of page 1

Info iconThis preview has intentionally blurred sections. Sign up to view the full version.

View Full DocumentRight Arrow Icon
Image of page 2
This is the end of the preview. Sign up to access the rest of the document.

This note was uploaded on 10/16/2010 for the course NURS 2300 taught by Professor Various during the Spring '10 term at Mid-America.

Page1 / 5

MHPX1 -...

This preview shows document pages 1 - 2. Sign up to view the full document.

View Full Document Right Arrow Icon
Ask a homework question - tutors are online